Alert archive / Missouri / Flash Flood Warnings in 2005
Flash Flood Warning 12, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jan 5, 2005, 4:02 AM CST for Barry County, Missouri. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 5, 2005, 4:02 AM CST (10:02 UTC)
- Expired
- Jan 5, 2005, 10:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Barry County, MO
The radar
The Springfield radar (KSGF), 56 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 5, 6:00 AM CST | FLASH FLOOD | Monett, MO | STREET FLOODING OCCURRING IN THE CITY OF MONETT. REPORTED BY LAW ENFORCEMENT. |
| Jan 5, 7:33 AM CST | FLASH FLOOD | Monett, MO | A FEW COUNTY ROADS INUNDATED WITH FLASH FLOODING ACROSS THE NORTHERN SECTIONS OF THE COUNTY. REPORTED BY PUBLIC. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 118 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.0 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 455 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 708 m²/s²
- 0-3 km storm-relative helicity
- 682 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 051004 FFWSGF MOC009-051600- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 402 AM CST WED JAN 5 2005 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN BARRY COUNTY IN SOUTHWEST MISSOURI. * UNTIL 1000 AM CST. * AT 359 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF VERY HEAVY RAINFALL ACROSS THE WARNED AREA. THIS LARGE SHIELD OF RAIN EXTENDS BACK INTO KANSAS AND OKLAHOMA...AND WILL CONTINUE TO TRAIN OVER EXTREME NORTHERN AREAS OF BARRY COUNTY...AFFECTING THE COMMUNITY OF MONETT. * HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...MONETT...PURDY... BUTTERFIELD...MADRY...MCDOWELL AND PLEASANT RIDGE. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3692 9364 3681 9363 3668 9406 3693 9405 $$ CRAMER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jan 5, 2:18 AM CST, 1 hour 44 minutes earlier.
Area forecast discussion, Jan 5, 2:18 AM CST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
218 AM CST WED JAN 5 2005
FLOODING AND FREEZING RAIN POTENTIAL CONTINUE TO HIGHLIGHT THE FOCUS
FOR THIS FORECAST PACKAGE. SURFACE FRONT REMAINS NEARLY STATIONARY
ACROSS SOUTH CENTRAL MISSOURI EARLY THIS MORNING. TEMPERATURES WERE
RANGING FROM JUST ABOVE FREEZING ALONG THE NORTHWEST BORDER OF THE
CWA TO AROUND 50 ALONG THE SOUTHEAST BORDER. OF MAIN CONCERN AT THE
MOMENT IS THE ONGOING HEAVY RAIN ACROSS THE CWA. GENERAL RAINFALL
AMOUNTS OF 2 TO 3 INCHES HAVE OCCURRED THROUGHOUT THE CWA DURING THE
PAST 24 HOURS AND HAVE SATURATED THE GROUND OVER THE AREA. NEXT
SHORTWAVE WAS LIFTING OUT OF THE SOUTHERN PLAINS WITH MORE HEAVY
RAINFALL TRAINING INTO THE AREA. HEAVY PRECIPITATION CONTINUES IN A
BAND STRETCHING ALL THE WAY INTO WEST TEXAS SO THIS EVENT IS LONG
FROM OVER.
TODAY...WITH RIVERS/LOW LYING AREAS ALREADY IN FLOOD ACROSS THE
AREA...ADDITIONAL HEAVY RAIN WILL JUST ADD TO THE FLOODING. AS A
RESULT WILL CONTINUE FLOOD WATCH THROUGH TODAY. WOULD NOT BE
SURPRISED TO SEE ADDITIONAL 2 TO 3 INCHES OF RAINFALL TODAY. COLDER
AIR IS EXPECTED TO GRADUALLY SLIP INTO THE NORTHWEST SECTIONS OF THE
CWA TOWARDS SUNRISE AND DROP TEMPERATURES BELOW FREEZING. WILL
LIKELY SEE A CHANGEOVER TO FREEZING RAIN IN THOSE AREAS TOWARDS
SUNRISE...BEGINNING WITH ELEVATED SURFACES. WILL NEED TO MONITOR
TEMPERATURES CLOSELY IN THIS AREA AS ICE ACCUMULATION COULD BUILD UP
QUICKLY WITH EXPECTED HEAVY RAIN. FOR NOW PLAN ON STICKING WITH
ADVISORY BUT MAY NEED TO UPGRADE TO WARNING IF CHANGEOVER TO
FREEZING RAIN OCCURS SOONER. BY THIS AFTERNOON COLDER AIR MASS WILL
BE PUSHING INTO THE WESTERN CWA AND WILL SEE CHANGEOVER TO LIGHT
SNOW WITH HEAVIEST PRECIPITATION STAYING AHEAD OF THE COLDER AIR.
AM NOT EXPECTING MUCH SNOW ACCUMULATION.
TONIGHT...
MUCH COLDER AIR MASS THAN WE HAVE HAD IN THE PAST WEEK PUSHES
THROUGH THE CWA TONIGHT AND WILL DROP TEMPERATURES BACK INTO THE
TEENS AND 20S. MAY STILL SEE PRECIPITATION DURING THE EVENING HOURS
AS IT PUSHES OUT OF THE AREA FROM WEST TO EAST...BUT PRECIPITATION
SHOULD END IN ALL LOCATIONS BY MIDNIGHT.
THURSDAY/FRIDAY...DRY CONDITIONS EXPECTED IN THE WAKE OF STRONG
STORM SYSTEM WITH COLD TEMPERATURES AND HIGHS REMAINING BELOW
FREEZING ON THURSDAY AND MODERATING TEMPERATURE BY FRIDAY AHEAD OF
THE NEXT SHORTWAVE.
HAVE DIMINISHED POPS IN THE WESTERN CWA FOR FRIDAY NIGHT AS BEST
MOISTURE RETURN LOOKS TO BE IN THE EAST. STILL ONLY HAVE LOW POPS
GOING ACROSS THE EAST. PRECIPITATION TYPE LOOKS TO BE RAIN AT THIS
TIME WITH TEMPERATURES IN THE 30S/40S.
LITTLE CHANGES MADE TO THE EXTENDED GRIDS BUT IT APPEARS A WARMING
TREND IS EXPECTED WITH HIGHS BACK INTO THE 50S AND 60S.
LINDENBERG
&&
.AVIATION...
FOR THE 06Z KSGF/KJLN TAFS...THERE IS A BIT OF A BREAK IN THE
HEAVIER PRECIPITATION ATTM. SURFACE WAVE ALONG THE NEARLY STATIONARY
COLD FRONT IS OVER SOUTHERN MISSOURI...WITH THE FRONT LIFTING NORTH
OF KUNO AS 0500 GMT. ANOTHER WAVE HAS DEVELOPED ALONG THE RED RIVER
WITH THUNDERSTORMS BREAKING OUT NORTH OF THE FRONT FROM SOUTH
CENTRAL KS INTO NORTHERN TX. THIS WILL RIDE NORTHEAST AFFECTING THE
REGION LATER TONIGHT. FINAL AND STRONGEST WAVE OF LOW PRESSURE WILL
MOVE THROUGH SOUTHERN MO LATE WED MORNING WITH PRECIPITATION
GRADUALLY TAPERING OFF LATE IN THE DAY. MAY SEE SOME LIGHT FREEZING
PRECIP MOVE INTO THE KJLN AREA WED AFTERNOON AS COLD AIR SURGES
SOUTH BEHIND THE SFC LOW...BUT THE HEAVIER PRECIPITATION WILL BE
MOVING EAST OF THE AREA DURING THAT TIME. HAVE MAINLY MVFR/TEMPO IFR
CONDITIONS THROUGH MIDDAY WED THEN IFR WED AFTERNOON EVENING AS LOW
STRATUS BECOMES ESTABLISHED BEHIND EXITING LOW PRESSURE.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...WINTER WEATHER ADVISORY THROUGH WEDNESDAY NORTH OF A NEVADA TO
VERSAILLES LINE.
FLOOD WATCH THROUGH WEDNESDAY ALL COUNTIES.
.KS...FLOOD WATCH ALL COUNTIES THROUGH WEDNESDAY.
WINTER WEATHER ADVISORY THROUGH WEDNESDAY FOR BOURBON AND
CRAWFORD COUNTY.
WFO SGFHazardous weather outlook, Jan 4, 7:56 PM CST, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 756 PM CST TUE JAN 4 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-051200- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE- LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS- POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER- WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON... MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK... PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. 756 PM CST TUE JAN 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. FLOODING: AREAS OF MODERATE TO LOCALLY HEAVY RAIN WILL OCCUR INTO THE EARLY MORNING HOURS. THE HEAVIEST RAIN IS EXPECTED OVER SOUTHEAST KANSAS AND IN COUNTIES ALONG THE WESTERN MISSOURI STATE LINE NORTHEAST TO ELDON AND VERSAILLES. THIS WILL AGGRAVATE ALREADY EXISTING FLOODING ACROSS THE REGION. NUMEROUS LOW WATER CROSSINGS ARE FLOODED IN THE OUTLOOK AREA. DENSE FOG: AREAS OF DENSE FOG WILL OCCUR...MAINLY ALONG AND SOUTH OF STATE HIGHWAY 60 WHICH IS NORTH OF WARM FRONT LIFTING NORTH FROM ARKANSAS. THE VISIBILITY WILL BE NEAR ZERO IN SOME AREAS...ESPECIALLY FROM THE SPRINGFIELD AREA SOUTH TO THE ARKANSAS STATE LINE...AND EAST OF SPRINGFIELD TO THE HOUSTON AND WEST PLAINS AREAS. THUNDERSTORMS: ISOLATED THUNDERSTORMS WILL BE EMBEDDED WITH THE AREAS OF RAINFALL THAT MOVE NORTHEAST INTO THE AREA THROUGH TONIGHT. SEVERE STORMS ARE NOT EXPECTED. FREEZING RAIN: TEMPERATURES MAY FALL TO AROUND FREEZING TONIGHT ALONG AND NORTHWEST OF A VERSAILLES TO PITTSBURG KANSAS LINE. IF TEMPERATURES DO GET THIS COLD THEN SOME ICE COULD ACCUMULATE...MAINLY ON ELEVATED SURFACES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ADDITIONAL MODERATE TO HEAVY RAINFALL IS POSSIBLE EARLY WEDNESDAY...WHICH COULD LEAD TO ADDITIONAL FLOODING. ALSO...TEMPERATURES WILL REMAIN NEAR FREEZING OVER FAR NORTHWEST PORTIONS OF THE OUTLOOK AREA...SO SOME ADDITIONAL ICE ACCUMULATIONS ARE POSSIBLE THERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. IZZI/DSA
In the hours before
Local storm report, Jan 4, 11:56 PM CST, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1156 PM CST TUE JAN 04 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD 11 S WEST PLAINS 36.58N 91.85W
01/04/2005 HOWELL MO LAW ENFORCEMENT
CAR WASHED OFF ROAD ON COUNTY RD 8770 JUST SOUTH OF
HIGHWAY 17, WATER RESCUE REQUIRED. PERSON WAS RESCUED.
0930 PM FLASH FLOOD AVA 36.95N 92.65W
01/04/2005 DOUGLAS MO EMERGENCY MNGR
SEVERAL AREAS FLOODED. HWY FF EAST OF AVA IS CLOSED. Y
HWY WEST OF AVA IS CLOSED. CAR WAS SWEPT OFF THE ROAD
AND WASHED DOWN THE CREEK OFF OF HWY VV EAST OF 14. BOTH
PEOPLE IN THE CAR SURVIVED.Local storm report, Jan 4, 11:57 PM CST, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1157 PM CST TUE JAN 04 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0240 PM FLASH FLOOD NOEL 36.55N 94.48W
01/04/2005 MCDONALD MO LAW ENFORCEMENT
WATER RESCUE ON THE ELK RIVER NEAR NOEL...WATER
CONTINUES TO RISE ON THE ELK RIVER.
0300 PM FLASH FLOOD REEDS SPRING 36.75N 93.38W
01/04/2005 STONE MO LAW ENFORCEMENT
FLOODED ROADS
0300 PM FLASH FLOOD 2 W VERONA 36.97N 93.84W
01/04/2005 LAWRENCE MO LAW ENFORCEMENT
LOW WATER CROSSING ON COUNTY ROAD 2220 FLOODED
0300 PM FLASH FLOOD 5 SW POTTERSVILLE 36.65N 92.09W
01/04/2005 HOWELL MO LAW ENFORCEMENT
HIGHWAY MM CLOSED DUE TO FLOODING
0300 PM FLASH FLOOD 1 W MOODY 36.53N 92.00W
01/04/2005 HOWELL MO LAW ENFORCEMENT
HIGHWAY 142 CLOSED DUE TO FLOODING
0337 PM FLASH FLOOD NEOSHO 36.87N 94.37W
01/04/2005 NEWTON MO LAW ENFORCEMENT
STREET FLOODING.
0345 PM FLASH FLOOD 2 E DEERFIELD 37.83N 94.48W
01/04/2005 VERNON MO LAW ENFORCEMENT
1 FOOT OF WATER OVER HIGHWAY 54
0430 PM FLASH FLOOD 1 SE ASBURY 37.27N 94.61W
01/04/2005 JASPER MO LAW ENFORCEMENT
SEVERAL COUNTY ROADS FLOODED.
0453 PM FLASH FLOOD TURNERS 37.18N 93.15W
01/04/2005 GREENE MO AMATEUR RADIO
HEADWATERS OF THE JAMES RIVER FLOODED ON TO FARM ROAD
134 NORTHEAST OF TURNERS.
0530 PM FLASH FLOOD 2 S CAMDENTON 37.97N 92.75W
01/04/2005 CAMDEN MO LAW ENFORCEMENT
A LAKE ROAD NEAR HIGHWAY 5 IMPASSIBLE.
0540 PM FLASH FLOOD 2 W BONA 37.55N 93.72W
01/04/2005 DADE MO LAW ENFORCEMENT
FLOODING OVER STATE HIGHWAY 215.
0545 PM FLASH FLOOD 3 E SYLVANIA 37.50N 93.98W
01/04/2005 DADE MO LAW ENFORCEMENT
FLOODING ON HIGHWAYS 97 AND E.
0550 PM FLASH FLOOD 2 N CLIMAX SPGS 38.13N 93.05W
01/04/2005 CAMDEN MO LAW ENFORCEMENT
LOW WATER CROSSING INUNDATED AND IMPASSIBLE.
0800 PM FLASH FLOOD 11 S WEST PLAINS 36.58N 91.85W
01/04/2005 HOWELL MO LAW ENFORCEMENT
CAR WASHED OFF ROAD ON COUNTY RD 8770 JUST SOUTH OF
HIGHWAY 17, WATER RESCUE REQUIRED. PERSON WAS RESCUED.
0930 PM FLASH FLOOD AVA 36.95N 92.65W
01/04/2005 DOUGLAS MO EMERGENCY MNGR
SEVERAL AREAS FLOODED. HWY FF EAST OF AVA IS CLOSED. Y
HWY WEST OF AVA IS CLOSED. CAR WAS SWEPT OFF THE ROAD
AND WASHED DOWN THE CREEK OFF OF HWY VV EAST OF 14. BOTH
PEOPLE IN THE CAR SURVIVED.Local storm report, Jan 5, 2:29 AM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0229 AM CST WED JAN 05 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0227 AM FLASH FLOOD 1 E SPRINGFIELD 37.20N 93.28W
01/05/2005 GREENE MO LAW ENFORCEMENT
LAW ENFORCEMENT OBSERVED FLASH FLOODING OVER FARM ROAD
164 APPROXIMATELY ONE MILE EAST OF THE SPRINGFIELD CITY
LIMITS. FLOODING APPEARS TO BE A TRIBUTARY OF THE JAMES
RIVER. REPORTED BY LAW ENFORCEMENT.
CRAMERLocal storm report, Jan 5, 3:50 AM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0350 AM CST WED JAN 05 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0347 AM FLASH FLOOD 10 N COLUMBUS 37.31N 94.83W
01/05/2005 CHEROKEE KS LAW ENFORCEMENT
A BRIDGE ONE MILE SOUTH OF THE CRAWFORD AND CHEROKEE
COUNTY LINE WAS IMPASSABLE FROM FLASH FLOODING. REPORTED
BY LAW ENFORCEMENT.
CRAMERLocal storm report, Jan 5, 3:56 AM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0356 AM CST WED JAN 05 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0352 AM FLASH FLOOD 3 N STOTTS CITY 37.14N 93.97W
01/05/2005 LAWRENCE MO LAW ENFORCEMENT
LAWRENCE COUNTY LAW ENFORCEMENT OFFICIALS ARE IN THE
PROCESS OF CLOSING HIGHWAY 97 THREE MILES NORTH OF
STOTTS CITY. THE SPRING RIVER HAS FLOODED OVER THE
HIGHWAY MAKING IT IMPASSABLE. REPORTED BY LAW
ENFORCEMENT.
CRAMERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 6:15 PM CST | Flash Flood Warning | SGF | Camden, Dade, Dallas, Laclede, Maries, Miller and 3 more | 6 hr |
| Jan 5, 12:45 AM CST | Flash Flood Warning | SGF | McDonald, Newton | 6 hr |
| Jan 5, 12:59 AM CST | Flash Flood Warning | SGF | Lawrence | 6 hr |
| Jan 5, 1:30 AM CST | Flash Flood Warning | SGF | Greene | 6 hr |
| Jan 5, 2:58 AM CST | Flash Flood Warning | SGF | Barton, Benton, Camden, Cedar, Dade, Dallas and 11 more | 6 hr |
| Jan 5, 5:23 AM CST | Flash Flood Warning | SGF | Phelps | 6 hr |
| Jan 5, 6:36 AM CST | Flash Flood Warning | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 23 more | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.